MAUDE Adverse Event Report: Hu-Friedy Mfg Co LLC PWR Piezo; PWR Piezo Unit

Hu-Friedy Mfg Co LLC PWR Piezo; PWR Piezo Unit
Model Number UPPIEZO
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 07/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Piezo unit not working consistently.No water will come out of handpiece and patient stated they would feel "zing" feeling that hurt.Office stopped using the unit.
 
Additional Manufacturer Narrative
The handpiece (s/n: (b)(6)) was inspected and found to exhibit normal wear consistent with regular use.Minor cracks were observed around the edge of the handpiece connector; however, these are not considered to be the cause of the reported issue.The tip threading remains in good condition, and the tip fits securely with no abnormalities observed.The handpiece also underwent an insulation test and passed without any issues.The device handpiece cord was inspected, and no damaged, torn, or detached wires were observed at the connector.Such damage could potentially contribute to electrical shock or improper handpiece operation, which may result in the handpiece or tip indicator symbol illuminating on the display screen.However, no such indication was observed during this inspection.The device (s/n (b)(6)) and handpiece were tested for two hours and one hour, respectively, using both endodontic and perio/scaler settings on a metal test surface without water.This testing method was performed to evaluate for any potential electrical discharge or sparking from the handpiece when in contact with the metal surface, which could indicate an electrical fault transferring current from the device to the handpiece.No sparking or abnormal electrical activity was observed during the testing period.The device grounding wires were inspected and found to be securely connected and properly positioned.The grounding conductor provides a low-resistance path to earth in the event of an electrical fault, helping to reduce the risk of electric shock.No issues were identified with the grounding wires during inspection.No issues were identified during inspection, and the reported problem could not be duplicated during testing.

Brand Name
PWR Piezo
Common Device Name
PWR Piezo Unit
Manufacturer (Section D)
Hu-Friedy Mfg Co LLC
2501 sanders rd
northbrook IL 60062
Manufacturer (Section G)
Mectron S.P.A.
via loreto 15/a
carasco, genoa 16042
IT   16042
Manufacturer Contact
manuela galliano
via loreto 15/a
carasco, genoa 16042
IT   16042
MDR Report Key50235132
Report Number1416605-2026-00016
Device Sequence Number10344853
Product Code ELC
UDI-Device Identifier10889950142568
UDI-Public(01)10889950142568
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUPPIEZO
Device Catalogue NumberUPPIEZO
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown